Alert archive / Florida / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Melbourne, FL

June 26, 2011Martin County, Florida

NWS Melbourne, FL issued this areal flood advisory at Jun 26, 2011, 3:56 PM EDT for Martin County, Florida. It was in force for 94 min.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 3:56 PM EDT (19:56 UTC)
Expired
Jun 26, 2011, 5:30 PM EDT
In force
94 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Martin County, FL

The radar

The Melbourne radar (KMLB), 112 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WGUS82 KMLB 261956
FLSMLB

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT SUN JUN 26 2011

FLC085-262130-
/O.NEW.KMLB.FA.Y.0021.110626T1956Z-110626T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-
356 PM EDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHEASTERN MARTIN COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...STUART...PALM CITY...JENSEN BEACH...

* UNTIL 530 PM EDT.

* AT 354 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
RAIN UP TO 2 TO 3 INCHES WITH A STORM NEAR STUART AND PALM 
CITY...MOVING SLOWLY TO THE SOUTHEAST AROUND 5 MPH. ADDITIONAL 
RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THIS STORM 
BEFORE IT WEAKENS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN URBAN FLOOD ADVISORY MEANS HEAVY RAINFALL IS CAUSING OR IS LIKELY 
TO CAUSE PONDING OF WATER IN URBAN AREAS AND ELEVATE RIVER OR STREAM 
FLOWS. MINOR FLOODING MAY CAUSE TEMPORARY LANE OR ROAD CLOSURES BUT 
THE THREAT OF WATER ENTERING HOMES AND BUSINESSES IS LOW.

MOTORISTS SHOULD DEACTIVATE CRUISE CONTROL AND SLOW DOWN IN HEAVY
RAINFALL TO REDUCE THE RISK OF HYDROPLANING. LEAVE SAFE DISTANCE
BETWEEN OTHER VEHICLES.

&&

LAT...LON 2709 8013 2707 8031 2720 8033 2720 8029
      2724 8026 2725 8022 2723 8022 2724 8021
      2723 8020 2723 8021 2718 8019 2718 8017
      2716 8019 2716 8017

$$


WEITLICH

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 26, 2:19 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 26, 2:19 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
219 PM EDT SUN JUN 26 2011

.DISCUSSION...
CURRENT...RADAR INDICATING THAT A SEA BREEZE HAD FORMED AND WAS IN
THE VICINITY OF THE INTERSTATE 95 CORRIDOR AND SHOULD NOT MOVE MUCH
MORE TO THE WEST. STORMS FINALLY FIRING UP WITH MORE STORMS TO THE
WEST AND SOUTHWEST MOVING TOWARD OSCEOLA AND OKEECHOBEE COUNTIES.

TONIGHT...LOW LEVEL RIDGE AXIS LOCATED VICINITY OF LAKE OKEECHOBEE
WILL SLOWLY MOVE NORTHWARD UP THE PENINSULA OVERNIGHT AND MONDAY.
LIGHT SOUTHWEST FLOW BECOMES LIGHT TO CALM AS THE RIDGE AXIS MOVES
OVERTOP CENTRAL FLORIDA. STILL PLENTY OF MOISTURE WITH FORECAST
PRECIPITABLE WATER(PW) VALUES AT OR ABOVE TWO/2 INCHES...LATE SUNDAY
MORNING CAPE CANAVERAL SOUNDING REPORTED AROUND 2.15 INCHES OF PW SO
SCATTERED SHOWERS AND STORMS FROM BOUNDARY INTERACTIONS STILL A
POSSIBILITY THIS EVENING. STORMS AND SHOWERS SHOULD WIND DOWN LATE
EVENING WITH MID AND HIGH LEVEL CLOUDINESS REMAINING UNTIL AFTER
MIDNIGHT. WITH DEW POINTS IN THE LOW AND MID 70S AND CLOUD COVER
LINGERING WELL PAST MIDNIGHT MORNING LOWS SHOULD BE IN THE MID 70S
RANGE EXCEPT FOR THE SOUTHWEST SECTION WHERE LOWS ARE FORECAST TO BE
LOWER 70S/AROUND 70 RANGE.

MONDAY...SURFACE RIDGE AXIS MOVES THROUGH CENTRAL FLORIDA. LIGHT
WINDS WITH A SEA BREEZE COMPONENT IN THE AFTERNOON. PRECIPITABLE
WATER VALUES STILL VERY HIGH AT MORE THAN 2 INCHES ALONG WITH WEAK
DISTURBANCES MOVING OVERHEAD IN THE 500MB FLOW AND BOUNDARY
INTERACTIONS WILL KEEP POP IN THE LIKELY/60 RANGE IN THE AFTERNOON.
WARM DAY WITH HIGHS IN THE LOWER 90S.

TUE-SAT...PREVIOUS DISCUSSION...AREA REMAINS UNDER A COL REGION OR DEFORMATION
ZONE AT 500 MB WITH UPPER HIGH CENTERS TO OUR WEST OVER THE
SOUTHERN PLAINS AND TO OUR EAST OVER THE SW ATLC. THIS WILL KEEP
SOMEWHAT LOWER THAN NORMAL HEIGHTS ACROSS THE AREA. IN THE LOWER
LEVELS... THE RIDGE AXIS WILL GRADUALLY LIFT NORTHWARD FROM SOUTH
FLORIDA AND OPEN THE FORECAST AREA TO A MORE MARITIME (ATLC) FLOW
FOR THE FIRST HALF OF THE WEEK. NAM/GFS/ECMWF SHOW SOME MOISTURE
AND MID LEVEL ENERGY GETTING DRAWN NORTHEAST FROM THE CARIBBEAN
ACROSS CENTRAL/SOUTH FL MON-TUE WHICH COULD ENHANCE CLOUDS AND
SHOWER CHANCES. MOS LIMITS MAX TEMPS TO THE MID- UPPER 80S COAST
AND AROUND 90 INLAND MON-TUE BUT HAVE GONE A DEGREE OR TWO ABOVE
MODEL GUIDANCE GIVEN THE MILD LOWS AND UNCERTAINTY WITH TIMING.

RIDGE AXIS RELOCATES SOUTH BY THU AS ANOTHER FRONTAL TROUGH
SETTLES INTO THE DEEP SOUTH. MOISTURE VALUES LOOK TO REMAIN
ELEVATED WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES SO
SCATTERED (40-50 PERCENT) POPS CAN BE EXPECTED WITH MAX TEMPS
AROUND OR SLIGHTLY ABOVE NORMAL.
&&

.AVIATION...
TEMPO MVFR/IFR THROUGH 02Z IN AND NEAR STORMS THEN VFR WITH MID AND
HIGH LEVEL CLOUDS REST OF THE NIGHT.

&&

.MARINE...
REST OF TODAY AND TONIGHT...
SEA BREEZE COMPONENT AT THE COAST SHIFTS BACK TO THE SOUTHWEST
DURING THE EVENING. WINDS SHOULD BECOME LIGHT AFTER MIDNIGHT AS THE
SURFACE RIDGE MOVES ACROSS EAST CENTRAL FLORIDA AND COASTAL WATERS
BETWEEN FLAGLER BEACH AND JUPITER INLET.

MON...LIGHT WINDS BECOMING ONSHORE LATE AS BOTH THE SEA BREEZE AND
BOTTOM OF THE HIGH MOVES UP THE PENINSULA.

TUE-THU...ATLC RIDGE AXIS IS FORECAST TO LIFT ACROSS NORTH FLORIDA
EARLY TUE THEN SETTLE BACK TO THE SOUTH BY THU AS ANOTHER FRONTAL
TROUGH PUSHES INTO THE DEEP SOUTH. SFC/BNDRY LYR WINDS WILL BACK
TO THE E/SE BTWN 10-15KTS MON-TUE THEN VEER TO THE S/SW BY THU.
SEAS 1-2 FT NEARSHORE AND 2-3FT OFFSHORE. SCT SHRAS AND TSRAS.
&&

.FIRE WEATHER...
SCATTERED COVERAGE OF RAIN/STORMS EACH AFTERNOON CONTINUES TO WET
FUELS. LIGHTNING STORMS WILL CONTINUE TO BE AN ISSUE. NO LOW RH
CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  88  73  87 /  30  60  20  50
MCO  75  90  73  88 /  30  70  30  50
MLB  75  85  75  87 /  40  70  30  60
VRB  74  88  74  88 /  40  60  30  60
LEE  76  89  74  88 /  30  70  30  40
SFB  76  91  74  89 /  30  70  30  50
ORL  76  89  74  89 /  30  70  30  50
FPR  72  88  73  88 /  40  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WIMMER
LONG TERM....HAGEMEYER
Hazardous weather outlook, Jun 26, 11:06 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1106 AM EDT SUN JUN 26 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-270315-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1106 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A HIGH PRESSURE RIDGE AXIS REMAINS SOUTH OF THE AREA THIS AFTERNOON. LIGHT
SOUTH TO SOUTHWEST LOWER LEVEL WINDS WILL ALLOW SEA BREEZES TO
DEVELOP ALONG BOTH COASTS...WITH THE WEST COAST BOUNDARY PUSHING
WELL INLAND TO THE EASTERN SIDE OF THE PENINSULA BEFORE REACHING
THE EAST COAST BOUNDARY. A LINGERING WEAK DISTURBANCE ALOFT AND
DEEP MOISTURE WILL HELP TO PRODUCE SCATTERED TO NUMEROUS STORMS
ACROSS EAST CENTRAL FLORIDA BY LATE THIS AFTERNOON. STORM MOTION
WILL BE TOWARD THE EAST- NORTHEAST AT 5 TO 10 MPH...WITH STORMS
MOVING ACROSS THE EAST COAST...ESPECIALLY DURING THE LATE
AFTERNOON AND EARLY EVENING.

STORMS WILL BE CAPABLE OF PRODUCING FREQUENT DANGEROUS CLOUD TO
GROUND LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. A FEW STRONGER
STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL.

.FLOOD IMPACT...
HEAVY DOWNPOURS AND SLOW STORM MOVEMENT MAY LEAD TO TEMPORARY
FLOODING OF ROADS AND LOW LYING AREAS...ESPECIALLY IN LOCATIONS
THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS MAY PRODUCE GUSTY WINDS ABOVE 35 KNOTS
ON INTERIOR LAKES THIS AFTERNOON. STORMS WILL MOVE BACK ACROSS THE
EAST COAST LATE THIS AFTERNOON THROUGH THIS EVENING.

.WATERSPOUT IMPACT...
DEEP MOISTURE AND WEAK WIND FIELDS MAY ALLOW A FEW WATERSPOUTS TO
DEVELOP OVER MARINE AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ATMOSPHERIC MOISTURE AND INSTABILITY ARE EXPECTED TO REMAIN
SUFFICIENT FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO OCCUR DAILY THROUGH THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

HAGEMEYER/GLITTO

In the hours before

Special weather statement, Jun 26, 2:40 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SUN JUN 26 2011

FLZ044-261930-
NORTHERN LAKE COUNTY-
240 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...

* UNTIL 330 PM EDT.

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL NORTHWEST OF
PAISLEY...MOVING EAST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8168 2897 8166 2902 8167 2906 8166
      2906 8164 2914 8164 2914 8152 2893 8140
      2893 8168
TIME...MOT...LOC 1840Z 260DEG 6KT 2904 8158
Special weather statement, Jun 26, 3:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
312 PM EDT SUN JUN 26 2011

FLZ059-064-262000-
MARTIN-ST. LUCIE-
312 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH OVER EASTERN MARTIN COUNTY...SOUTHEASTERN ST.
LUCIE COUNTY...

* UNTIL 400 PM EDT.

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NORTH RIVER
SHORES...MOVING SOUTH AT 10 MPH.

IN ADDITION...WEAK ROTATION OBSERVED WITH THIS STORM MAY BE ABLE TO
PRODUCE BRIEF FUNNEL CLOUDS.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE PORT SALERNO AND ROCKY POINT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2697 8040 2729 8039 2730 8025 2724 8022
      2728 8022 2730 8023 2730 8020 2721 8016
      2717 8015 2717 8016 2718 8018 2716 8019
      2715 8014 2697 8010
TIME...MOT...LOC 1911Z 357DEG 11KT 2721 8028

WEITLICH
Special weather statement, Jun 26, 3:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT SUN JUN 26 2011

FLZ054-058-059-262030-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-
339 PM EDT SUN JUN 26 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OKEECHOBEE COUNTY...SOUTHWEST
INDIAN RIVER COUNTY...WESTERN ST. LUCIE COUNTY...

* UNTIL 430 PM EDT.

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL 5 MILES SOUTHWEST OF FORT DRUM...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

LAT...LON 2733 8098 2755 8107 2764 8093 2764 8087
      2769 8087 2774 8079 2775 8049 2726 8047
TIME...MOT...LOC 1938Z 248DEG 16KT 2749 8084

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:40 PM EDTSpecial Weather StatementMLBLake50 min
Jun 26, 3:12 PM EDTSpecial Weather StatementMLBMartin48 min
Jun 26, 3:20 PM EDTTornado WarningMLBMartin25 min
Jun 26, 3:39 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee51 min
Jun 26, 4:14 PM EDTSpecial Weather StatementMLBVolusia46 min
Jun 26, 4:28 PM EDTSpecial Weather StatementMLBIndian River47 min
Jun 26, 4:29 PM EDTAreal Flood AdvisoryMLBVolusia50 min
Jun 26, 4:47 PM EDTSpecial Weather StatementMLBIndian River28 min

Nearby

Areal Flood Advisories in Florida, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.